What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 15, 8:25 AM CST, 1 hour 35 minutes earlier. Its key messages:
- Issued at 838 AM EST Sun Feb 15 2026
- There is a Slight Risk (Level 2 of 5) of Severe Weather today across the area. Damaging thunderstorm wind gusts in excess of 60 mph and a few tornadoes embedded within the line of storms are the primary concerns. A Tornado Watch is in effect for much of the region through 2 PM CT/3 PM ET.
- Forecast rain totals of 0.75" to 1.25" are expected today. While beneficial, it's not drought-busting rain.
- Gusty winds ahead of the main line of thunderstorms is expected. Frequent gusts of 30 to 40 mph are expected, especially across the Florida Big Bend into south-central Georgia. As a result, a Wind Advisory has been issued for the aforementioned areas.
- Hazardous marine and beach conditions are expected today and tomorrow. Small Craft Advisories are in effect for the northeastern Gulf today along with a High Risk of Rip Currents at area beaches and a High Surf Advisory for the Emerald Coast.
Area forecast discussion, Feb 15, 8:25 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
925 AM EST Sun Feb 15 2026
...New UPDATE...
.KEY MESSAGES...
Issued at 838 AM EST Sun Feb 15 2026
- There is a Slight Risk (Level 2 of 5) of Severe Weather today
across the area. Damaging thunderstorm wind gusts in excess of
60 mph and a few tornadoes embedded within the line of storms
are the primary concerns. A Tornado Watch is in effect for much
of the region through 2 PM CT/3 PM ET.
- Forecast rain totals of 0.75" to 1.25" are expected today. While beneficial,
it's not drought-busting rain.
- Gusty winds ahead of the main line of thunderstorms is expected. Frequent
gusts of 30 to 40 mph are expected, especially across the
Florida Big Bend into south-central Georgia. As a result, a Wind
Advisory has been issued for the aforementioned areas.
- Hazardous marine and beach conditions are expected today and
tomorrow. Small Craft Advisories are in effect for the
northeastern Gulf today along with a High Risk of Rip Currents
at area beaches and a High Surf Advisory for the Emerald Coast.
&&
.UPDATE...
Issued at 838 AM EST Sun Feb 15 2026
A Tornado Watch is in effect for much of the region through 2 PM CT/3
PM ET. As of 8 AM CT, the line of thunderstorms was moving through
the Eastern Panhandle, and timing from the short term section below
is on track. Instability continues to increase ahead of the line,
which has shown some gradual strengthening. In addition, the EOX and
EVX VWPs show SRH (0-1km) of 300-400 M2/S2. The primary concerns as
the line moves eastward today continue to be damaging thunderstorm
wind gusts in excess of 60 mph and a few tornadoes embedded within
the line of storms. Gusty southerly winds ahead of the line are
underway, with KECP (Northwest FL Beaches Airport) registering a
peak wind gust of 37 MPH around 7 AM CT.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 122 AM EST Sun Feb 15 2026
Showers and a few thunderstorms begin arriving in the pre-dawn
hours for the western Florida Panhandle into southeastern Alabama.
A tornado cannot be ruled out with any of these showers as they
move ashore from the Gulf. The main line, which is currently
trudging through Louisiana and southwestern Mississippi right now,
is forecast to arrive this morning for the Florida Panhandle and
southeastern Alabama and continue east throughout the day.
Damaging wind gusts are the primary concern, but a tornado or two
embedded within the line are also possible.
Instability remains a limiting factor for our area. CAPE values are
forecast to climb to 200-400 J/kg. However, deep layer shear of 50+
kts and Storm Relative Helicity (SRH) values over 200 m2/s2 are
enough to allow the line to strengthen as it moves east across the
area. It's worth noting that the more instability we're able to
realize, the more the tornado threat increases, especially with the
large, looping hodographs in place across the Florida Big Bend into
south-central Georgia. This is why the Storm Prediction Center (SPC)
has maintained a Slight Risk (Level 2 of 5) for severe weather over
our region.
The most likely time of arrival for the main line of storms from a
line between Fort Gaines and Panama City is between 5am and 9am CT;
east of there to a Sylvester, GA to Tallahassee, FL line, the line
is forecast to arrive between 9am ET/8am CT to 1pm ET/12pm CT; and
the remainder of the region to the Suwannee Valley, the line is
forecast to arrive between 11am ET and 4pm ET.
Following the line of storms, some sunshine will help to increase
instability again as the H5 trough moves overhead. Combine that with
steepening lapse rates and there is the potential for another,
thinner, line of showers and storms later in the afternoon across
portions of southeastern Alabama and southwestern Georgia. The
primary concern with this line would be small hail, but some gusty
winds cannot be ruled out either.
That's the severe weather aspect of this system. Ahead of the severe
weather, gusty southerly winds will develop, especially if we make a
run into the 70s ahead of the line. This will allow for better
mixing and allow the 40-50 knot winds at 925mb to reach the surface.
As a result, have issued a Wind Advisory for the Florida Big Bend
into south-central Georgia for today.
The front clears the area this evening, leaving some stratus, maybe
some fog, in its wake. Temperatures eventually settle in the lower
to middle 50s.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 122 AM EST Sun Feb 15 2026
An H5 ridge builds over the area this week, keeping us mostly dry
through at least Thursday. A couple of weak disturbances approach
the area Thursday and Saturday, bringing a chance for rain both
days. Temperatures will remain quite warm for this time of year with
highs warming into the upper 70s to lower 80s. Record highs later
this week generally range between 83 to 86 degrees, so we'll be on
the watch for record highs later this week.
&&
.AVIATION...
(12Z TAFS)
Issued at 609 AM EST Sun Feb 15 2026
Conditions will deteriorate this morning into this afternoon as a
solid squall line approaches from the west. In advance of the squall
line, gusty southerly winds will develop after sunrise. Low-level
wind shear will also be a concern around sunrise as the southerly
low-level jet kicks in.
Once the squall line passes, a few hours of improved conditions are
expected. Late this afternoon, an upper low moving across Alabama
will bring an increase in showers for DHN and ABY.
&&
.MARINE...
Issued at 122 AM EST Sun Feb 15 2026
Southerly winds increase ahead today of a cold front. Small Craft
Advisories remain in effect across the northeastern Gulf through
this evening. A strong to severe line of showers and storms sweeps
across the northeastern Gulf today, bringing the potential for very
gusty winds and waterspouts. Winds quickly turn westerly to
northerly following the front later tonight into Monday as winds and
seas gradually decrease. Easterly winds develop Tuesday before
turning southerly again by mid-week.
&&
.FIRE WEATHER...
Issued at 122 AM EST Sun Feb 15 2026
Very gusty southerly winds are expected today ahead of a line of
strong to severe thunderstorms forecast to sweep across the region
this morning into the afternoon. High dispersions are forecast
across the Florida Big Bend into south-central Georgia where a Wind
Advisory is also in effect. The line of showers and storms will
bring a wetting rain to much, if not all, of the area today.
Following the front, northerly Transport winds arrive Monday along
with slightly drier air as MinRH values drop to between 50 to 60
percent with fair to good dispersions. Lower dispersions are a
concern along the coast of Apalachee Bay Tuesday.
&&
.HYDROLOGY...
Issued at 122 AM EST Sun Feb 15 2026
A line of showers and thunderstorms will bring some much needed rain
to the area today. However, forecast rainfall trends have trended
down with the most likely rainfall totals now forecast to be between
0.75" and 1.25". That's about the amount of rain we need in a given
week to keep from increasing the rainfall deficit across the region,
so not much drought relief is expected with today's system. Our next
chance for rain isn't until Thursday.
The slightly faster arrival of the front means the gusty southerly
winds should be turning more westerly in Apalachee Bay. That said,
water levels will approach about 1.5' above MHHW around the minor
high tide and high tide Sunday evening into early Monday morning.
This is enough to get a few places into Action Stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 56 71 50 / 100 40 0 0
Panama City 71 56 70 53 / 100 30 0 0
Dothan 73 54 70 48 / 100 40 0 0
Albany 71 54 69 46 / 100 60 0 0
Valdosta 77 56 70 46 / 100 60 10 0
Cross City 77 55 73 47 / 90 60 10 0
Apalachicola 68 56 67 53 / 100 30 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for FLZ015>019-027>029-
034-115-118-127-128-134-326-426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
High Surf Advisory until 5 AM EST /4 AM CST/ Monday for FLZ108-
112-114.
GA...Wind Advisory until 6 PM EST this evening for GAZ125>131-143>148-
155>161.
AL...None.
GM...Small Craft Advisory until 1 AM EST Monday for GMZ730-755-765-
775.
Small Craft Advisory until 6 PM CST this evening for GMZ735.
Small Craft Advisory until 6 AM CST Monday for GMZ751-752-770-
772.
&&
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...Reese
HYDROLOGY...ReeseIn the hours before
Special weather statement, Feb 15, 6:49 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 AM CST Sun Feb 15 2026
FLZ007>009-108-151345-
Holmes FL-Central Walton FL-South Walton FL-North Walton FL-
649 AM CST Sun Feb 15 2026
...STRONG THUNDERSTORMS WILL IMPACT WALTON AND WESTERN HOLMES
COUNTIES THROUGH 745 AM CST...
At 648 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Laurel Hill to Shalimar to 25 miles south
of Navarre Beach. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Westville, Oakwood Hills,
Cluster Springs, Cerrogordo, Villa Tasso, Blue Mountain Beach,
Seaside, Rock Hill, Glendale, Pleasant Ridge, Knox Hill, and Izagora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3046 8639 3099 8639
3099 8581 3066 8588 3063 8592 3054 8590
3023 8612 3031 8639 3040 8639
TIME...MOT...LOC 1248Z 262DEG 32KT 3089 8647 3045 8659 3001 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Feb 15, 7:39 AM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
839 AM EST Sun Feb 15 2026
FLZ008>012-108-112-151445-
Coastal Bay FL-Holmes FL-Central Walton FL-Inland Bay FL-
South Walton FL-Jackson FL-Washington FL-
839 AM EST Sun Feb 15 2026
...STRONG THUNDERSTORMS WILL IMPACT WESTERN JACKSON...CENTRAL BAY...
SOUTHEASTERN WALTON...HOLMES AND WASHINGTON COUNTIES THROUGH 845 AM
CST...
At 738 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of De Funiak Springs to 6
miles northeast of Santa Rosa Beach to 30 miles south of Destin.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Santa Rosa Beach,
Bonifay, Chipley, Graceville, Springfield, Hiland Park, Eglin Air
Force Base, Tyndall Air Force Base, Bradford, Live Oak, Freeport,
Cottondale, Ponce De Leon, Alford, Caryville, and Wausau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM CST for southeastern
Alabama...and the Panhandle of Florida.
&&
LAT...LON 3042 8623 3038 8616 3038 8612 3039 8611
3042 8614 3043 8612 3044 8616 3047 8613
3046 8616 3047 8620 3071 8608 3071 8604
3078 8604 3090 8598 3100 8575 3100 8521
3038 8549 3003 8573 3022 8605 3029 8632
TIME...MOT...LOC 1338Z 274DEG 26KT 3083 8596 3043 8616 2995 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Feb 15, 8:41 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
941 AM EST Sun Feb 15 2026
FLZ010>014-112-114-151545-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Washington FL-Coastal Gulf FL-
941 AM EST Sun Feb 15 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON...NORTHWESTERN
GULF...BAY...CALHOUN AND EASTERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA THROUGH 1045 AM EST/945 AM CST/...
At 940 AM EST/840 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chipley to 9 miles
northeast of Lynn Haven to 21 miles south of Panama City Beach.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Marianna, Chipley, Springfield, Mexico Beach, Hiland Park, Stonemill
Creek, Tyndall Air Force Base, Chattahoochee, Bradford, Parker,
Wewahitchka, Sneads, Cottondale, Grand Ridge, and Altha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM EST/200 PM CST/ for
Big Bend and the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 3036 8581 3079 8559 3080 8493 3075 8491
3071 8486 3062 8491 3058 8496 3052 8499
3045 8500 3044 8498 3042 8503 3039 8501
3037 8504 3031 8503 3030 8506 3023 8508
3022 8511 2992 8537 2995 8560 3017 8598
TIME...MOT...LOC 1440Z 261DEG 37KT 3080 8547 3035 8557 2991 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Feb 15, 9:12 AM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1012 AM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM Tstm Wnd Gst 6 NE West Bay 30.36N 85.80W
02/15/2026 M48 MPH Bay FL ASOS
ECP Airport ASOS.
&&
HanerLocal storm report, Feb 15, 9:27 AM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1027 AM EST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM Tstm Wnd Gst 1 N Biltmore Beach 30.16N 85.76W
02/15/2026 M40 MPH Bay FL Mesonet
Ambient Station North Lagoon. Time estimated
from radar.
&&
HanerSpecial weather statement, Feb 15, 9:30 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EST Sun Feb 15 2026
FLZ014-112-114-151615-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
1030 AM EST Sun Feb 15 2026
...STRONG THUNDERSTORMS WILL IMPACT GULF AND SOUTHEASTERN BAY
COUNTIES THROUGH 1115 AM EST/1015 AM CST/...
At 1030 AM EST/930 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Tyndall Air Force Base
to 18 miles southwest of Mexico Beach to 43 miles southwest of Port
St. Joe. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port St. Joe, Mexico Beach, Stonemill Creek, Tyndall Air Force Base,
White City, Wewahitchka, Honeyville, Allanton, Chipola Cutoff, Odena,
Cape San Blas, Indian Pass, Overstreet, Davis Beach, Willis Landing,
Wetappo, Simmons Bayou, Dalkeith, Saint Joe Beach, and Highland View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM EST/200 PM CST/ for
Big Bend and the Panhandle of Florida.
&&
LAT...LON 2960 8524 2959 8537 2973 8548 2988 8549
3000 8569 3005 8570 3012 8543 3010 8539
3013 8539 3020 8513 3009 8515 2998 8503
2990 8506 2981 8502 2970 8522 2971 8501
2960 8503 2961 8507 2959 8503 2952 8505
TIME...MOT...LOC 1530Z 251DEG 46KT 3000 8563 2974 8560 2939 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNG